It's just as well I'm old and tough (70+)! Two months ago out walking felt very ill and faint. To my GP, thought it was a severe panic attack. Referred to hospital, another battery of cardiac tests. Now got atrial fibrillation, on top of cardiomyopathy. Not to mention breast cancer, and a long list of other medical conditions. As well as tamoxifen, I now take warfarin to thin the blood. So far warfarin is yeuch! Cancer is on the back burner till at least January 2015. Weekly blood tests, weak as a kitten. Told to persevere with gentle excercise. My defence against all this is a bright red lipstick!! Am allergic to nail varnish and chocolate. But bright lipstick and earrings, and a nice top, and folk say, "you don't look at all ill"! It's called keeping up appearances!!
Good luck to all of you out there
Hi Alexa hope youre doing ok, sounds as if youre going thro the mill....hats off to your courage. Re tamoxifen. ?.. my nails are very long now and strong too but not noticed skin different .... not yet!! Seems tamoxifen isnt a nice drug though....no such thing probably! ! I was on hrt for years, so had to come off it AND onto this stuff....double whammy for my estrogen levels!! Sleep is rubbish, moods awful, depression circling most of the time. And I do not have friends or family to take care of me....I live alone too. Pretty horrible time all round and I am late sixties, still part time working as pension pot low!! Old age aint for cissies as bette davis said. But good luck and trust youll not just survive but thrive. I dont use words like stay positive or journey. !!
I have been back to your post a couple of times, in this whole horrible journey it's great when one of us has something positive amongst all the bad. Better skin and hair, that's great.
I was thinking of starting a thread with any little thing like this. Mine is with zoladex. I read the side effects leaflet. May cause loss or increased libido. Well I got the increase. Yippee. It won't last, but after six months of treatment I will take what I can.
If you have seen previous posts from me, you will know that I have a raft of medical problems. But this is actually something good about tamoxifen. Six months now on the drug, and the skin on my face is improving no end, and I am losing some wrinkles! Not only that but my hair is becoming thicker, wavier, and shinier than it's been for years. Long may this last. There are still hot flushes and sweating and nausea and cramps, but I can live with those. Saw the surgeon last week. Slight improvement in texture of tumour, slight improvement in heart function, but no op yet. It would have "catastrophic consequences". Struggling with the heart medicine. One lot give me a cough that could cause a heart attack. Come off that and I'm too weak to walk more than 50 yards. Compared to that lot, tamoxifen is a doddle. And yes, I do realise that I'm a minority of one!!
But I am retired with no job or mortgage to worry about. Life has been and still is, good. For all of you younger folk going through this, it must be so much worse. All we can do is just get on with it.
Love Alexa xx